Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 103, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 19, 2013, 5:28 AM EDT for 5 counties in Georgia. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2013, 5:28 AM EDT (09:28 UTC)
- Expired
- May 19, 2013, 6:15 AM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Barrow County, GA, DeKalb County, GA, Fulton County, GA, Gwinnett County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 88 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 5:45 AM EDT | TSTM WND DMG | Lawrenceville, GA | SEVERAL TREES AND POWER LINES WERE BLOWN DOWN IN THE LAWRENCEVILLE AREA. |
| May 19, 6:15 AM EDT | TSTM WND DMG | Loganville, GA | SEVERAL TREES AND POWER LINES WERE REPORTED DOWN IN THE LOGANVILLE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 902 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
223
WUUS52 KFFC 190928
SVRFFC
GAC013-089-121-135-297-191015-
/O.NEW.KFFC.SV.W.0103.130519T0928Z-130519T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 AM EDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARROW COUNTY IN NORTH CENTRAL GEORGIA
NORTHERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA
NORTHEASTERN FULTON COUNTY IN NORTH CENTRAL GEORGIA
GWINNETT COUNTY IN NORTH CENTRAL GEORGIA
NORTHWESTERN WALTON COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 615 AM EDT
* AT 524 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WINDER TO LAWRENCEVILLE TO
ALPHARETTA...MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BERKELEY LAKE...GRAYSON...NORCROSS...DORAVILLE...CHAMBLEE...
BETHLEHEM...LOGANVILLE...SNELLVILLE...LILBURN...TUCKER...BETWEEN...
STONE MOUNTAIN AND CLARKSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SPOTTER REPORTED DAMAGING WINDS UP TO 70 MPH IN GWINNETT COUNTY
THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM
WINDOWS!
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3405 8412 3406 8410 3404 8402 3408 8378
3407 8374 3406 8371 3392 8361 3391 8363
3389 8363 3376 8390 3378 8398 3377 8400
3381 8432 3410 8430
TIME...MOT...LOC 0927Z 336DEG 12KT 3404 8373 3393 8397
3401 8425
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:57 AM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 19, 3:57 AM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 357 AM EDT SUN MAY 19 2013 .SHORT TERM /TODAY THROUGH MONDAY/... 500MB ANALYSIS SHOWS AN UPPER LOW ACROSS SOUTHERN KY WITH A SHORTWAVE TROUGH EXTENDING INTO NORTHERN GA. THIS FEATURE HAS HELPED DEVELOP AND SUSTAIN CONVECTION ACROSS NORTHERN PORTIONS OF THE CWFA EARLY THIS MORNING. ABUNDANT MOISTURE AND LIGHT BOUNDARY LAYER WINDS HAVE COMBINED TO PRODUCE SLOW MOVING HEAVY RAINERS. MPE PLACES AN AXIS OF HEAVY RAIN FROM SOUTHEAST WALKER COUNTY INTO EASTERN DAWSON COUNTY. THE MORE WIDESPREAD ACTIVITY IS SLOWLY PUSHING OFF TO THE EAST...BUT CONVECTION CONTINUES TO DEVELOP BACK OFF TO THE WEST. DO THINK THE PRIMARY THREAT FROM THUNDERSTORMS THIS MORNING WILL CONTINUE TO BE LOCALLY HEAVY RAINFALL. FORECAST CHALLENGE IN THIS WEATHER PATTERN IS WHERE CONVECTION WILL DEVELOP. FOR THE NORTHERN AND CENTRAL CWFA...THE HRRR SEEMS TO HAVE THE BEST HANDLE ON THE CURRENT CONVECTIVE TRENDS. THIS HAS BEEN THE CASE FOR THE LAST SEVERAL DAYS. HAVE MODELED POPS AROUND THE HRRR OUTPUT FOR MUCH OF THE FIRST PERIOD. DO EXPECT ADDITIONAL STORMS TO KEEP FIRING ACROSS NW GA THIS MORNING AND SPREADING SOUTHEAST. THE SYNOPTIC MODELS ARE STILL HINTING AT A MCS TYPE FEATURE DEVELOPING ACROSS THE CENTRAL CWFA AND PUSHING SE TODAY. THE HRRR ACTUALLY IS HINTING AT THIS ALSO. NOT VERY CONFIDENT THIS WILL HAPPEN...ESPECIALLY WITH ALL OF THE CLOUD DEBRIS AROUND. MORE SCATTERED ACTIVITY COULD DEVELOP ALONG THE SOUTHERN TIER OF ZONES...WHERE THEY HAVE THE BEST CHANCE OF SEEING THE MOST HEATING. IF AN MCS FEATURE DOES DEVELOP...ANY SEVERE THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE WET MICROBURSTS. FLASH FLOODING WILL ALSO BE A HAZARD...ESPECIALLY WHERE STORMS REPEATEDLY MOVE. TOOK BLEND FOR TEMPS. .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... PREICP SHOULD END FROM WEST TO EAST TONIGHT AS THE SHORTWAVE TROUGH SETS UP ALONG THE EASTERN SEABOARD. HAVE ONLY TWEAKED POPS DURING THIS PERIOD. FOR THE FIRST PART OF THE WEEK...THE 500MB TROUGH/SHEAR AXIS REMAINS ACROSS THE SE COAST. THIS FEATURE WILL HELP FOCUS SCT DIURNAL CONVECTION EACH DAY. PREVIOUS RUNS PUSHED THE FEATURE OFF THE COAST ON TUESDAY...BUT IT SHOULD REMAIN IN PLACE UNTIL EARLY WEDNESDAY. FOR THE LATTER PART OF THE WEEK...A COLD FRONT IS EXPECTED TO MOVE INTO THE SOUTHEAST STATES. MODEL RUN TO RUN CONSISTENCY FOR THIS FEATURE HAS BEEN LOW FOR THE PAST FEW DAYS. THE ECMWF NOW HAS THE BOUNDARY APPROACHING NORTHERN GA ON FRIDAY...AND MOVING THROUGH THE CWFA DURING THE DAY. THE GFS HAS CONTINUES TO BRING THE BOUNDARY SOUTHWARD. NEITHER MODEL IS PRODUCING MUCH PRECIP WITH THIS FEATURE FOR NOW...SO WILL LEAVE POPS IN THE SCT RANGE. HIGH PRESSURE RETURNS FOR NEXT WEEKEND. MAIN CHANGES TO THE EXTENDED WERE TO UP POPS SLIGHTLY IN THE EAST FOR WEDNESDAY. MAINLY PERSISTENCE FOR THE LATTER HALF OF WEEK. && AVIATION... 06Z UPDATE... CURRENT PATTERN MAKES IT DIFFICULT TO FORECAST THE TIMING OF CONVECTION. FOLLOWED THE LATEST RUN OF THE HRRR FAIRLY CLOSELY FOR CONVECTIVE ELEMENTS...OVER THE LAST FEW DAYS...IT HAS BEEN THE BEST MODEL. CIGS AND WINDS WILL ALSO BE A CHALLENGE. MODELS DO HAVE CIG VALUES DIPPING TO IFR AND OBS REFLECT THIS...ALSO AREAS OF FOG WILL BE PRESENT BUT ONLY HAVE 5-6SM PREV. MORNING CONVECTION MAY LIMIT AFTERNOON DEVELOPMENT. //ATL CONFIDENCE...06Z UPDATE... LOW CONFIDENCE ON CIGS AND TIMING OF SHRA/TSRA. MEDIUM CONFIDENCE REMAINDER OF ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 79 64 85 66 / 60 50 30 20 ATLANTA 80 66 86 66 / 60 30 20 10 BLAIRSVILLE 73 59 83 60 / 70 50 30 20 CARTERSVILLE 80 65 88 65 / 60 30 20 20 COLUMBUS 86 67 90 67 / 40 30 20 10 GAINESVILLE 77 63 85 65 / 70 50 30 20 MACON 85 66 88 66 / 50 30 30 10 ROME 81 65 89 65 / 60 30 20 20 PEACHTREE CITY 81 64 87 64 / 50 30 20 10 VIDALIA 84 67 83 66 / 50 50 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NLISTEMAA LONG TERM....NLISTEMAA AVIATION...NLISTEMAA
Hazardous weather outlook, May 18, 11:45 AM EDT, 17 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1145 AM EDT SAT MAY 18 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191545- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1145 AM EDT SAT MAY 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. SOME OF THE STORMS COULD BE STRONG THIS AFTERNOON WITH BRIEF HEAVY RAIN AND GUSTY WINDS. SOME OF THE HEAVY RAIN COULD PRODUCE BRIEF PONDING OF WATER ON ROADS...MAINLY ACROSS WEST CENTRAL GEORGIA. THE THUNDERSTORM ACTIVITY WILL DIMINISH THIS EVENING...BUT INCREASE IN COVERAGE LATE TONIGHT ACROSS NORTH GEORGIA. AGAIN...SOME OF THESE STORMS LATE TONIGHT COULD BE STRONG WITH BRIEF HEAVY RAIN AND GUSTY WINDS. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE UPPER LEVEL DISTURBANCE THAT WILL BRING AN INCREASE IN THUNDERSTORM ACTIVITY LATE TONIGHT ACROSS NORTH GEORGIA WILL SPREAD INTO CENTRAL GEORGIA DURING THE DAY SUNDAY. SHOWERS AND THUNDERSTORMS WILL BE LIKELY...WITH A FEW OF THE STORMS POTENTIALLY BECOMING SEVERE. ANY SEVERE THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...LOCALLY HEAVY RAINFALL AND OCCASIONAL LIGHTNING. SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 19, 1:26 AM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
126 AM EDT SUN MAY 19 2013
GAZ014-190615-
126 AM EDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DAWSON COUNTY UNTIL
215 AM EDT...
AT 124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM AROUND LUMPKIN...MOVING EAST AT 15 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
DAWSON COUNTY...INCLUDING AREAS AROUND LUMPKIN...SILVER CITY...
DOUGHERTY...DAWSONVILLE...MCKEE...JUNO...HOLLIS LATHEM RESERVOIR AND
WAR HILL PARK. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50
MPH...HAIL LESS THAN THE SIZE OF QUARTERS...SIGNIFICANT
CLOUD-TO-GROUND LIGHTNING...AND HEAVY RAIN.
&&
LAT...LON 3452 8416 3447 8411 3442 8398 3441 8397
3439 8398 3435 8398 3434 8396 3433 8426
3447 8426 3447 8432 3453 8434
TIME...MOT...LOC 0525Z 279DEG 11KT 3440 8400Special weather statement, May 19, 2:10 AM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
210 AM EDT SUN MAY 19 2013
GAZ022-023-033-034-190645-
210 AM EDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN FORSYTH...GWINNETT...HALL AND FULTON COUNTIES UNTIL 245 AM EDT...
AT 206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DUCKTOWN TO NORCROSS...MOVING EAST AT 25
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS FORSYTH...GWINNETT...HALL AND FULTON COUNTIES THROUGH 245 AM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MECHANICSVILLE...JOHNS CREEK...BROOKWOOD...DREW...DUCKTOWN...
NORCROSS...BERKELEY LAKE...CUMMING...DULUTH...PLEASANT HILL...BUFORD
DAM-LAKE LANIER PARKS...SUWANEE...SUGAR HILL...COAL MOUNTAIN AND
BUFORD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3436 8387 3416 8378 3413 8382 3401 8387
3400 8386 3390 8392 3393 8427 3409 8423
3420 8426 3425 8426
TIME...MOT...LOC 0610Z 264DEG 21KT 3425 8417 3410 8411
3395 8421Special weather statement, May 19, 2:27 AM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 AM EDT SUN MAY 19 2013
GAZ014-190700-
227 AM EDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DAWSON COUNTY UNTIL
300 AM EDT...
AT 220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS AROUND DOUGHERTY...MOVING EAST AT 15 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
DAWSON COUNTY...INCLUDING AREAS AROUND LUMPKIN...SILVER CITY...
DOUGHERTY...DAWSONVILLE...MCKEE AND WAR HILL PARK. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.
THESE STORMS ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM
CRITERIA...WHICH IS HAIL THE SIZE OF QUARTERS OR LARGER OR DAMAGING
WIND GUSTS OF 58 MPH OR HIGHER.
&&
LAT...LON 3446 8409 3442 8399 3441 8397 3439 8398
3435 8398 3434 8396 3433 8414 3449 8416
3449 8414
TIME...MOT...LOC 0626Z 263DEG 14KT 3441 8404Special weather statement, May 19, 2:43 AM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 AM EDT SUN MAY 19 2013
GAZ023-025-190730-
243 AM EDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN HALL AND JACKSON COUNTIES UNTIL 330 AM EDT...
AT 239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER AQUALAND PARK...MOVING EAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS HALL AND JACKSON COUNTIES THROUGH 330 AM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE AQUALAND PARK...FLOWERY BRANCH...
OAKWOOD...CHESTNUT MOUNTAIN...ROAD ATLANTA-LANIER SPEEDWAY...
CANDLER...TALMO AND PENDERGRASS. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
&&
LAT...LON 3413 8364 3414 8400 3419 8401 3420 8400
3419 8399 3422 8396 3423 8397 3424 8395
3426 8395 3434 8366
TIME...MOT...LOC 0643Z 263DEG 21KT 3420 8394Special weather statement, May 19, 3:29 AM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 329 AM EDT SUN MAY 19 2013 GAZ022-023-034-190800- 329 AM EDT SUN MAY 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND HEAVY RAIN IN FORSYTH...GWINNETT AND HALL COUNTIES UNTIL 400 AM EDT... AT 321 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER LAKE LANIER ISLANDS...MOVING SOUTHEAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS FORSYTH...GWINNETT AND HALL COUNTIES THROUGH 400 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUFORD DAM-LAKE LANIER PARKS...OSCARVILLE...LAKE LANIER ISLANDS...AQUALAND PARK...BUFORD... REST HAVEN...HOG MOUNTAIN...CANDLER...CHESTNUT MOUNTAIN...ROAD ATLANTA-LANIER SPEEDWAY...OAKWOOD AND FLOWERY BRANCH. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM CRITERIA...WHICH IS HAIL THE SIZE OF QUARTERS OR LARGER OR DAMAGING WIND GUSTS OF 58 MPH OR HIGHER. && LAT...LON 3425 8373 3400 8392 3420 8412 3426 8407 TIME...MOT...LOC 0728Z 304DEG 13KT 3421 8406
Special weather statement, May 19, 4:22 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
422 AM EDT SUN MAY 19 2013
GAZ022-023-034-190900-
422 AM EDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN FORSYTH...
GWINNETT AND HALL COUNTIES UNTIL 500 AM EDT...
AT 419 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER FLOWERY BRANCH AND WEST INTO FORSYTH COUNTY
...MOVING EAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AS THEY MOVE ACROSS FORSYTH...GWINNETT AND
HALL COUNTIES THROUGH 500 AM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE BUFORD DAM-LAKE LANIER PARKS...REST
HAVEN...BUFORD...AQUALAND PARK...LAKE LANIER
ISLANDS...OAKWOOD...FLOWERY BRANCH...CUMMING...CHESTNUT
MOUNTAIN...ROAD ATLANTA-LANIER SPEEDWAY...CANDLER AND ROAD
ATLANTA-LANIER SPEEDWAY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3421 8372 3413 8382 3408 8383 3406 8385
3418 8417 3426 8414
TIME...MOT...LOC 0820Z 285DEG 11KT 3416 8392The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 10:15 PM EDT | Special Weather Statement | FFC | Gordon | 45 min |
| May 18, 11:43 PM EDT | Special Weather Statement | FFC | Gordon | 47 min |
| May 19, 1:26 AM EDT | Special Weather Statement | FFC | Dawson | 49 min |
| May 19, 2:10 AM EDT | Special Weather Statement | FFC | Forsyth, Gwinnett | 35 min |
| May 19, 2:27 AM EDT | Special Weather Statement | FFC | Dawson | 33 min |
| May 19, 2:43 AM EDT | Special Weather Statement | FFC | Hall | 47 min |
| May 19, 2:46 AM EDT | Flash Flood Warning | FFC | Dawson | 6 hr |
| May 19, 3:29 AM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| May 19, 3:58 AM EDT | Flash Flood Warning | FFC | Forsyth, Hall | 6 hr |
| May 19, 4:22 AM EDT | Special Weather Statement | FFC | Forsyth | 38 min |
| May 19, 4:27 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Forsyth, Gwinnett, Hall, Jackson | 48 min |
| May 19, 4:41 AM EDT | Flash Flood Warning | FFC | Barrow, Forsyth, Gwinnett, Jackson | 6 hr |
| May 19, 4:50 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Forsyth, Fulton, Gwinnett, Jackson | 40 min |
| May 19, 6:06 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, DeKalb, Gwinnett, Newton, Oconee, Rockdale and 1 more | 54 min |
| May 19, 6:31 AM EDT | Special Weather Statement | FFC | Forsyth | 89 min |
| May 19, 6:46 AM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| May 19, 6:55 AM EDT | Special Weather Statement | FFC | Morgan | 50 min |
| May 19, 7:32 AM EDT | River Flood Warning | FFC | Forsyth | 4 hr |
| May 19, 7:32 AM EDT | River Flood Warning | FFC | Gwinnett | 4 hr |
| May 19, 7:32 AM EDT | River Flood Warning | FFC | Dawson, Forsyth | 18 hr |
| May 19, 7:32 AM EDT | River Flood Warning | FFC | Forsyth | 19 hr |
| May 19, 7:32 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 46 hr |
| May 19, 7:32 AM EDT | River Flood Warning | FFC | Gwinnett | 24 hr |
| May 19, 7:32 AM EDT | River Flood Warning | FFC | Gwinnett | 4 hr |
| May 19, 7:38 AM EDT | Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Butts and 62 more | 12 hr |
| May 19, 8:01 AM EDT | River Flood Warning | FFC | Gwinnett | 13 hr |
| May 19, 8:31 AM EDT | Special Weather Statement | FFC | Meriwether | 29 min |
| May 19, 8:36 AM EDT | Areal Flood Warning | FFC | Dawson | 6 hr |
| May 19, 8:40 AM EDT | Flash Flood Warning | FFC | Chattooga, Floyd, Gordon, Walker | 6 hr |
| May 19, 8:52 AM EDT | Special Weather Statement | FFC | Morgan, Putnam | 23 min |
| May 19, 8:55 AM EDT | Special Weather Statement | FFC | Hancock, Taliaferro, Warren | 35 min |
| May 19, 8:57 AM EDT | Special Weather Statement | FFC | Catoosa, Walker, Whitfield | 48 min |
| May 19, 9:04 AM EDT | Special Weather Statement | FFC | Bartow | 26 min |
| May 19, 9:16 AM EDT | Special Weather Statement | FFC | Putnam | 29 min |
| May 19, 9:21 AM EDT | Flash Flood Warning | FFC | Catoosa, Dade, Walker | 6 hr |
| May 19, 9:30 AM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Gordon | 30 min |
| May 19, 9:32 AM EDT | Flash Flood Warning | FFC | Bartow, Cherokee | 6 hr |
| May 19, 9:51 AM EDT | Special Weather Statement | FFC | Baldwin, Putnam | 24 min |
| May 19, 10:18 AM EDT | Special Weather Statement | FFC | Bartow, Chattooga, Cobb, Floyd, Gordon | 42 min |
| May 19, 10:21 AM EDT | Special Weather Statement | FFC | Baldwin, Hancock, Washington | 24 min |
| May 19, 10:44 AM EDT | Flash Flood Warning | FFC | Floyd | 6 hr |
| May 19, 10:57 AM EDT | Flash Flood Warning | FFC | Cobb, Haralson, Paulding, Polk | 6 hr |
| May 19, 11:09 AM EDT | Special Weather Statement | FFC | Cobb, Paulding | 36 min |
| May 19, 11:25 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Cobb, Douglas, Paulding | 50 min |
| May 19, 11:32 AM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 5 hr |
| May 19, 11:32 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 5 hr |
| May 19, 11:40 AM EDT | Severe Thunderstorm Warning | FFC | Fulton | 65 min |
| May 19, 11:45 AM EDT | Flash Flood Warning | FFC | Carroll, Douglas, Fulton, Haralson | 6 hr |
| May 19, 12:03 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Fulton | 42 min |
| May 19, 12:08 PM EDT | Special Weather Statement | FFC | Chattooga | 37 min |
| May 19, 12:15 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Heard | 30 min |
| May 19, 12:36 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Fulton, Heard, Henry and 4 more | 39 min |
| May 19, 1:06 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 24 min |
| May 19, 1:11 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Meriwether, Pike, Talbot, Upson | 49 min |
| May 19, 1:18 PM EDT | Special Weather Statement | FFC | Troup | 27 min |
| May 19, 1:35 PM EDT | Flash Flood Warning | FFC | Murray, Whitfield | 6 hr |
| May 19, 1:53 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Monroe, Talbot, Taylor, Upson | 37 min |
| May 19, 1:54 PM EDT | River Flood Warning | FFC | Fulton | 7 hr |
| May 19, 1:56 PM EDT | Special Weather Statement | FFC | Dade | 49 min |
| May 19, 2:29 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Houston, Macon, Marion, Peach and 3 more | 46 min |
| May 19, 2:35 PM EDT | Areal Flood Warning | FFC | Chattooga, Floyd, Gordon, Walker | 9 hr |
| May 19, 3:17 PM EDT | Flash Flood Warning | FFC | Catoosa, Dade, Walker, Whitfield | 6 hr |
| May 19, 3:18 PM EDT | Special Weather Statement | FFC | Dooly, Houston, Macon, Peach | 42 min |
| May 19, 3:27 PM EDT | Special Weather Statement | FFC | Dade | 48 min |
| May 19, 3:33 PM EDT | Flash Flood Warning | FFC | Bartow, Cherokee | 6 hr |
| May 19, 3:45 PM EDT | Special Weather Statement | FFC | Crisp, Pulaski, Wilcox | 45 min |
| May 19, 4:09 PM EDT | Special Weather Statement | FFC | Dade, Walker | 51 min |
| May 19, 4:51 PM EDT | Special Weather Statement | FFC | Floyd | 54 min |
| May 19, 5:07 PM EDT | Special Weather Statement | FFC | Cobb, Paulding, Polk | 53 min |
| May 19, 5:40 PM EDT | River Flood Warning | FFC | Dade | 13 hr |
| May 19, 6:51 PM EDT | River Flood Warning | FFC | Whitfield | 6 days |
| May 19, 6:51 PM EDT | River Flood Warning | FFC | Chattooga | 21 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.